What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 5, 3:33 PM CST, 22 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are expected through early evening. Damaging winds and hail are possible with any stronger storms that develop, mostly along and north of I-94.
- Breezy northwest winds are expected through the end of the week with gusts of 35-40 MPH possible Thursday.
Area forecast discussion, Jun 5, 3:33 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
433 PM CDT Wed Jun 5 2024
.KEY MESSAGES...
- Scattered showers and thunderstorms are expected through early
evening. Damaging winds and hail are possible with any
stronger storms that develop, mostly along and north of I-94.
- Breezy northwest winds are expected through the end of the
week with gusts of 35-40 MPH possible Thursday.
&&
.DISCUSSION...
Issued at 433 PM CDT Wed Jun 5 2024
TONIGHT-THURSDAY... Surface analysis this afternoon puts the
cold front responsible for yesterday's active weather over the
central Great Lakes, with a secondary albeit weaker cold front
developing over the Dakota/MN border, and a third also weak cold
front sitting north of the international border. All these
fronts emanate from a large low pressure center over western
Ontario province. Aloft, a fairly potent shortwave from the
western Great Lakes to the mid-Mississippi River valley
continues to drift southeast within northwesterly flow in
advance of a building western CONUS ridge. This shortwave, in
conjunction with enhanced winds going upwards in the atmosphere
along with residual boundary layer moisture (evidenced by low-
mid 50s dew points generally along and north of I-94), is
contributing to scattered convection which could be capable of
a strong/damaging wind gust, hail near to slightly over 1 inch
in diameter, and possibly a few funnel clouds. SPC has
maintained a Marginal Risk for northern/eastern MN and WI. Once
going into dusk and further into the evening hours, any
convection will steadily diminish and shift east. The
complication then becomes persistently strong winds due to a
tightened pressure gradient over MN/WI and subsidence behind the
front bringing down the strong winds from aloft without a
sufficient inversion to cause decoupling overnight and then
continuing into Thursday. Wind gusts of 30 to 40 mph will
continue for the next 24 hours. As the third front pushes
through Thursday night, this will allow winds to diminish and
usher in high pressure that will become the dominant weather
feature through the rest of the forecast period. Temps will run
mild through Thursday night as highs drop from the low to mid
70s today, to the low-mid 60s Thursday, and lows remain in the
50s.
FRIDAY-TUESDAY... Much more tranquil conditions are expected for
the end of this week into the start of next week as high
pressure with modest ridging aloft work in tandem to keep any
frontal systems away from the Midwest. This will promote dry
conditions with mostly clear skies. Wind will also remain fairly
light. Temps are expected to go on a warming trend over the
weekend into next week with highs back in the low-mid 70s
through Monday, then reaching the mid-upper 70s on Tuesday.
Similarly, lows will range from the 50s over the weekend, then
start to nudge to the lower 60s in a few spots early next week.
LOOKING AHEAD... Taking a brief peek at conditions late next
week, above normal temperatures are likely to arrive. Longer
range model high temps look to hit the mid-80s for much of the
area, potentially even the upper 80s in southern MN. As for
precip, POps look to run generally below climatology, thus
making additional rainfall a bit hard to come by, but allowing
much of the area to dry out after multiple rain events recently.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1226 PM CDT Wed Jun 5 2024
A band of virga/elevated showers will move across southern
Minnesota this early afternoon. No visibility impact is
expected with any rain that reaches the ground, but wind gusts
as high as 40 mph are possible at times. Elsewhere across
central MN & western WI, scattered showers and thunderstorms
will develop by mid-afternoon & continue until sunset. Coverage
will be isolated across eastern Minnesota with relatively low
(20-30%) chance of any -TSRA at a given terminal, so will
message this threat in the TAF with a VCTS. Coverage looks to
be more widespread across western Wisconsin, so included a TEMPO
for -TSRA at RNH & EAU. Brief heavy downpours with IFR
visibility are likely with any thunderstorms, & a few storms
will likely contain small hail & sporadic wind gusts around 40
mph. Skies will clear out after sunset, with low-VFR
stratocumulus moving in tomorrow morning. Isolated rain showers
are also possible during the day.
Winds will westerly to west-northwesterly through the period,
with gusts around 30 kts through sunset. Wind speeds weaken
after sunset but some gusts around 20 kts are still likely
overnight. Winds become slightly more northwesterly tomorrow
morning with speeds increasing & gusts up to 30 kts
redeveloping.
KMSP...Isolated showers and thunderstorms are possible this
afternoon, mainly between 2-6 PM. Chances are low for a given
storm to impact the terminal, but brief IFR conditions are
possible with any storms, The strongest storms may also contain
small hail & gusty winds up to 40 mph.
/OUTLOOK FOR KMSP/
FRI...VFR. Wind NW 15G25kts.
SAT...VFR. Wind NW 15G25kts.
SUN...VFR. Wind NW 10G20kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory until 7 PM CDT this evening for Blue Earth-
Faribault-Freeborn-Martin-Steele-Waseca-Watonwan.
WI...None.
&&
DISCUSSION...JPC
AVIATION...ETAHazardous weather outlook, Jun 5, 2:32 PM CST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Wed Jun 5 2024
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
062045-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
332 PM CDT Wed Jun 5 2024
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Tonight.
Widely scattered thunderstorms will continue until early tonight
across eastern Minnesota & western Wisconsin. The strongest storms
will be capable of small hail, sporadic wind gusts over 40, &
possible a few funnel clouds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Breezy winds will continue Friday with gusts of 30-40 MPH
expected.
Flooding along area rivers will increase through the week as
heavy rain over the last few days continues to work through
streams and tributaries into the main stem rivers.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 5, 1:35 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
235 PM CDT Wed Jun 5 2024
WIZ014-015-052000-
Polk WI-Barron WI-
235 PM CDT Wed Jun 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BARRON AND
NORTHEASTERN POLK COUNTIES THROUGH 300 PM CDT...
At 234 PM CDT, the public reported strong thunderstorms producing
half inch hail along a line extending from 6 miles east of Luck to
near Milltown. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cumberland, Luck, Turtle Lake, Balsam Lake, Taylors Falls, Centuria,
Milltown, Almena, Haugen, Barronett, Mckinley, and Cumberland
Airport.
This includes U.S. Highway 53 between mile markers 146 and 152.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4537 9201 4544 9265 4545 9265 4564 9235
4564 9160
TIME...MOT...LOC 1934Z 271DEG 38KT 4560 9234 4549 9251
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RMDSpecial weather statement, Jun 5, 1:47 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
247 PM CDT Wed Jun 5 2024
MNZ053-061-063-052015-
Anoka MN-Washington MN-Chisago MN-
247 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHISAGO...
NORTHEASTERN ANOKA AND NORTHWESTERN WASHINGTON COUNTIES THROUGH 315
PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
East Bethel, or 10 miles south of Cambridge, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forest Lake, East Bethel, St. Francis, Chisago City, Lindstrom,
Stacy, Center City, Oak Grove, Wyoming, and Bethel.
This includes the following highways...
Interstate 35 between mile markers 131 and 141.
U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 15.
U.S. Highway 61 between mile markers 163 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4523 9282 4532 9329 4541 9327 4541 9302
4542 9301 4542 9277
TIME...MOT...LOC 1947Z 276DEG 31KT 4538 9318
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RMDSpecial weather statement, Jun 5, 2:14 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
314 PM CDT Wed Jun 5 2024
MNZ053-063-WIZ014-023-052045-
Washington MN-Chisago MN-Polk WI-St. Croix WI-
314 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHISAGO...
NORTHEASTERN WASHINGTON...NORTH CENTRAL ST. CROIX AND SOUTH CENTRAL
POLK COUNTIES THROUGH 345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Scandia, or 26 miles southeast of Cambridge, moving southeast at 45
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Richmond, Scandia, Somerset, Osceola, Star Prairie, Deer Park,
Otisville, East Farmington, Osceola Airport, Huntington, New Richmond
Airport, and William OBrien State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4528 9291 4536 9284 4526 9233 4507 9247
TIME...MOT...LOC 2014Z 292DEG 38KT 4529 9281
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RMD